Januvia

teri1022
By teri1022 Latest Reply 2013-08-03 20:27:56 -0500
Started 2013-08-03 14:11:45 -0500

I have been on Metformin a few months now and doing quite well. All my blood work is excellent. ( AC1 is down from 8.3 to 6.9 ) I have had some bloating and stomach cramps, so my Doctor has reduced my dosage and added Januvia. 100MG. one a day. I am very concerned about this drug. I understand it could lead to Pancreatic Cancer. I'm going to talk with my Doctor, but I would like your thoughts on the subject. Thanks.


3 replies

SandySilvers
SandySilvers 2013-08-03 16:10:21 -0500 Report

Hi Teri. I was diagnosed with Type 2 last August and have been on Januvia since then. I take 100mg a day also. As far as any outright side effects: the only thing that I experienced was a little bit of a runny nose for a couple of months. My doctor said it would clear up and it did. Everything else has been just fine. Now, as far as being wary of the drug itself: I think it would be a mistake to NOT worry a little bit about ANY drug that you take (keeps you on your toes lol). In all seriousness, it's really working well to help control my blood sugar. I also take 10 units of Lantus insulin daily and the two work really well together (along with diet and exercise). My last A1C was 5.4 (it was 14 when I was diagnosed last year). My doctor tests my kidneys, liver, etc on a regular basis so I have total confidence that my doctor would do what was necessary at the first sign of any problem. Just speak to your doctor, voice your concerns and ultimately choose whatever you feel is best for you. Best of luck!!!! :)

teri1022
teri1022 2013-08-03 16:31:51 -0500 Report

Thanks Sandy. She checks me every 3 months. Labs and a follow-up visit. She has paired Januvia with Metformin. I will talk to her about my concerns. I guess I just wanted another persons advice on what to do. LOL The word
Cancer just scared me. Thanks.

SandySilvers
SandySilvers 2013-08-03 20:27:56 -0500 Report

You're so welcome!! Diabetes itself is scary enough. When you add the medicines it can be even worse. My doctor checks me every three months too. We just recently moved to six. Don't worry - you'll do just fine! :)